Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2006, 4:53 AM CDT for Muskogee County, Oklahoma. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 4:53 AM CDT (09:53 UTC)
- Expired
- May 2, 2006, 5:17 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:55 AM CDT | HAIL 0.88 | 2 S Fort Gibson, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:02 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 020953
SVRTSA
OKC101-021030-
/O.NEW.KTSA.SV.W.0261.060502T0953Z-060502T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
453 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 530 AM CDT
* AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR FORT GIBSON...MOVING EAST AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PUMPKIN
CENTER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3579 9514 3579 9513 3568 9513 3570 9533
3581 9533 3581 9529 3582 9528 3582 9514
$$1 follow-up statement
000
WWUS54 KTSA 021017
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
518 AM CDT TUE MAY 2 2006
OKC101-021028-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-060502T1030Z/
MUSKOGEE OK-
518 AM CDT TUE MAY 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3579 9514 3579 9513 3568 9513 3570 9533
3581 9533 3581 9529 3582 9528 3582 9514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:35 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 2, 3:35 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 335 AM CDT TUE MAY 2 2006 .DISCUSSION... ELEVATED CONVECTION GOT GOING SHORTLY AFTER MIDNIGHT AIDED BY A 40 KNOT LLJ OVER THE AREA. COMPLEX OF STORMS REMAINS ONGOING EARLY THIS MORNING WITH SEVERAL STRONG/SEVERE STORMS RESULTING IN SCATTERED HAIL REPORTS THROUGH THE NIGHT. SHOULD EVENTUALLY SEE THESE STORMS BEGIN TO DIE DOWN LATER THIS MORNING AS LLJ WEAKENS. FORECAST CONTINUES TO TREND TOWARD UNSETTLED WEATHER THROUGH MUCH OF THE WEEK. GENERAL FLOW PATTERN WILL REMAIN FAIRLY ZONAL IN THE MID/UPPER LEVELS WITH SEVERAL WEAK RIPPLES MOVING ACROSS THE AREA. THIS MORNINGS ACTIVITY WILL POSSIBLY LEAVE A WEAK BOUNDARY BEHIND AS A FOCUS FOR ADDITIONAL STORMS LATER TODAY...BUT BETTER FOCUS STILL LIKELY TO BE A DEVELOPING DRYLINE TO THE WEST OF THE AREA BY LATER THIS AFTERNOON. STORMS THAT DEVELOP TO THE WEST THIS AFTERNOON/EVENING ARE THEN EXPECTED TO FORM ANOTHER OVERNIGHT MCS THAT WILL AFFECT THE AREA. SAME GENERAL TREND THROUGH MUCH OF THE WEEK WITH SERIES OF UPPER IMPULSES...COMBINING WITH MOIST/UNSTABLE AMS AND ANY RESIDUAL BOUNDARIES TO RESULT IN THUNDERSTORM CHANCES EACH DAY AT LEAST THROUGH FRIDAY. ALSO THE POTENTIAL FOR STRONG/SEVERE STORMS ABOUT ANY DAY THIS WEEK. WILL STILL TRY TO REMAIN OPTIMISTIC...AND KEEP THE UPCOMING WEEKEND DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 84 65 81 59 / 20 50 50 50 FSM 84 65 83 61 / 20 50 50 50 MLC 85 67 83 63 / 20 50 30 50 BVO 83 65 80 56 / 20 50 50 50 FYV 81 62 76 57 / 20 50 50 50 BYV 81 63 77 57 / 20 50 50 50 MKO 82 64 80 60 / 20 50 50 50 MIO 84 63 78 55 / 20 50 50 50 F10 83 65 81 62 / 20 50 40 50 HHW 86 67 85 66 / 20 50 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 4
Hazardous weather outlook, May 2, 4:45 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 AM CDT TUE MAY 2 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 445 AM CDT TUE MAY 2 2006 ...SEVERE THUNDERSTORM WATCH UNTIL 8 AM CDT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG LOW LEVEL JET WAS FEEDING MOISTURE INTO AND PRODUCING LIFT OVER A BOUNDARY THAT WAS LOCATED FROM SOUTHEAST OKLAHOMA INTO WESTERN ARKANSAS. ENOUGH ELEVATED INSTABILITY HAS BEEN PRESENT FOR SCATTERED SHOWERS AND THUNDERSTORMS. LARGE HAIL HAS BEEN REPORTED WITH SOME OF THESE STORMS AND WILL CONTINUE TO BE POSSIBLE FOR THE DURATION OF THE WATCH. AS THE DAY PROGRESSES...THIS MORNINGS STORMS WILL MOVE OFF TO THE EAST AND WEAKEN. THE BOUNDARY WILL WEAKEN AND DISSIPATE AS WELL. SOUTH WINDS WILL DEVELOP AND FEED ADDTIONAL MOISTURE INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT WEST THIS AFTERNOON AND COULD MOVE INTO THE AREA LATER TODAY. SEVERE WEATHER MAY OCCUR WITH THESE STORMS AS WELL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... INTENSE INSTABILITY WILL REMAIN OVER THE AREA DURING MUCH OF THE REMAINDER OF THE WORK WEEK. A COLD FRONT WILL TRY TO EDGE ITS WAY INTO THE AREA LATE WEDNESDAY AND WILL LIE SOMEWHERE ACROSS THE AREA THURSDAY AND FRIDAY PROVIDING A FOCUS FOR SEVERE THUNDERSTORMS. THE COLD FRONT WILL PUSH FAR ENOUGH TO THE SOUTH AND EAST OF THE AREA BY EARLY SATURDAY FOR MUCH OF THE UPCOMING WEEKEND TO BE DRY. RETURN FLOW WILL START AGAIN SUNDAY WITH THUNDER ONCE AGAIN ENTERING THE FORECAST. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ON ONE OR MORE DAYS DURING THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 2, 12:48 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT TUE MAY 2 2006
OKZ066-070-071-020645-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1248 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN NORTHEAST OKLAHOMA
OKMULGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1248 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAYSON...MOVING EAST AT 20 MPH.
PORTIONS OF MUSKOGEE...OKMULGEE AND MCINTOSH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 145 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 2, 1:36 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT TUE MAY 2 2006
OKZ063-069-020700-
ADAIR OK-DELAWARE OK-
136 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
DELAWARE AND ADAIR
AT 136 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF TWIN OAKS...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BALLARD...WATTS...LEACH...TWIN
OAKS...KANSAS...COLCORD AND WEST SILOAM SPRINGS.
SOUTHERN PORTIONS OF DELAWARE AND NORTHERN PORTIONS OF ADAIR
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 200 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 2, 1:45 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM HAIL BEGGS 35.74N 96.07W
05/02/2006 E1.50 INCH OKMULGEE OK EMERGENCY MNGR
0124 AM HAIL 1 S MORRIS 35.59N 95.86W
05/02/2006 E1.50 INCH OKMULGEE OK EMERGENCY MNGR
0140 AM HAIL STIGLER 35.25N 95.12W
05/02/2006 E1.25 INCH HASKELL OK EMERGENCY MNGR
&&
SAASpecial weather statement, May 2, 2:23 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
223 AM CDT TUE MAY 2 2006
ARZ019-029-020800-
CRAWFORD AR-SEBASTIAN AR-
223 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 223 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING EAST AT 30 MPH. SMALL HAIL WAS REPORTED IN FORT
SMITH WITH THIS STORM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MILL CREEK...CONCORD...URSULA...FORT SMITH...
BARLING...LAVACA...CENTRAL CITY...VAN BUREN...ALMA...KIBLER...
SHIBLEY...FURRY AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, May 2, 4:30 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 AM CDT TUE MAY 2 2006
ARZ001-021015-
BENTON AR-
430 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 430 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GENTRY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...ROCKY COMFORT...FAIRMOUNT...BLAND...SILOAM
SPRINGS...ROGERS...LOWELL...GENTRY...GALLITIN...HEALING SPRINGS...
SPRINGTOWN...HIGHFILL...CAVE SPRINGS...WAR EAGLE...MONTE NE...
LOOKOUT...VAUGHN AND DECATUR.
A LARGE PORTION OF BENTON COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 515 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 2, 4:45 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT TUE MAY 2 2006
OKZ076-021030-
LE FLORE OK-
445 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 445 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF MUSE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR AND MUSE.
A LARGE PORTION OF SOUTHERN LE FLORE COUNTY WILL BE AFFECTED BY
THESE STORMS THROUGH 530 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 52 min |
| May 2, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 61 min |
| May 2, 1:11 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 49 min |
| May 2, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 62 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 63 min |
| May 2, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 16 min |
| May 2, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 67 min |
| May 2, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 80 min |
| May 2, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 47 min |
| May 2, 2:17 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 73 min |
| May 2, 2:26 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 64 min |
| May 2, 2:54 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
| May 2, 3:09 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 66 min |
| May 2, 3:50 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 40 min |
| May 2, 4:27 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 28 min |
| May 2, 6:10 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.